Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Fasting sugar increased with increased dose and change in medicine. Why?

dear Doctor My hb1c is 7.4 I was taking Amaryl 1 mg with 500 mg Metamorphine twice a day. My fasting sugar was around 130 . I was taking these medicine since last six months. My doctor advised me to improve the control and changed the medicine as 2 mg Amyral twice a day and added Galv us 50 mg once a day. After 3 days of use I did not observe any change but fasting sugar increased to avg 140. Please advise about the change of medicine and outcome. I am of 56 years male .
Asked On : Thu, 17 Jan 2013
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and thanks for the query
HbA1c 7.4 is slightly high and indicative of fair control of blood sugar. In addition to this your fasting sugar was also high. Your doctor gives you the right advice to increase the doses of medicine. But again by increasing the medication your blood sugar was not under satisfactory control.
You need to consult your doctor again and he/she may order you to use Insulin as a short time period to control the blood sugar.
In addition to drugs you need to take a proper check on your diet and please follow diabetic diet.
Hope this will help you.
Best Wishes
Answered: Thu, 17 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor